MAUDE Adverse Event Report: Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device

Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device
Model Number ESS305
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Abdominal Pain (1685); Depression (2361); Foreign Body In Patient (2687); Pelvic Pain (4865)
Date of Event 09/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer case number: (b)(4).Pelvic pain "[pelvic pain female]".The implants have migrated out of the fallopian tubes "[device migration]".Pain in the iliac fossae, predominantly on the left "[iliac fossa pain]".Significant sleep disorders "[sleep disorder]", wakefulness "[wakefulness]", sensations of electric shocks in the legs, mainly at night "[electric shock sensation]".Stiffness of the pelvis with restriction of certain daily movements (putting on my socks, for example); "[muscle stiffness]", belly ache; "[belly ache]", diffuse joint pain "[joint pain]", dry skin "[dry skin]", depressive episode in the context of chronic pain."[depressive episode]".Case narrative: the below report was received by health authority ansm (reference number: (b)(4)) on 21-sep-2026.This spontaneous case was originally reported by a consumer and describes the occurrence of pelvic pain ("pelvic pain") in an adult female patient who had essure inserted (lot no.624104) for female sterilisation.Additional non-serious events are detailed below.There was no information on the patient's medical history or concurrent conditions.On (b)(6) 2007, the patient had essure inserted.On (b)(6) 2026, 6955 days after essure insertion, she experienced pelvic pain (seriousness criterion intervention required), device dislocation ("the implants have migrated out of the fallopian tubes"), abdominal pain lower ("pain in the iliac fossae, predominantly on the left"), sleep disorder ("significant sleep disorders"), poor quality sleep ("wakefulness"), electric shock sensation ("sensations of electric shocks in the legs, mainly at night"), musculoskeletal stiffness ("stiffness of the pelvis with restriction of certain daily movements (putting on my socks, for example);"), abdominal pain ("belly ache;"), arthralgia ("diffuse joint pain"), dry skin ("dry skin") and depression ("depressive episode in the context of chronic pain.").The patient was treated with surgery (total hysterectomy).Essure treatment was not changed.At the time of the report, none of the events had resolved.No causality assessment was received for essure with regard to device dislocation, abdominal pain lower, abdominal pain, dry skin, pelvic pain, sleep disorder, poor quality sleep, electric shock sensation, musculoskeletal stiffness, arthralgia or depression.The reporter commented: the implants are still present, even though i had a total hysterectomy.The implants have migrated out of the fallopian tubes and are still present.Diagnostic results (normal ranges are provided in parenthesis if available): body weight was reported to be 74 kg.Case comments: a technical investigation will be conducted, including a batch review, and a review of complaint records and other relevant data; should any new and reportable information become available from our investigation, this will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.

Brand Name
ESSURE
Common Device Name
Transcervical Contraceptive Tubal Occlusion Device
Manufacturer (Section D)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM  13353
Manufacturer (Section G)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM   13353
Manufacturer Contact
janice miller
100 bayer blvd, p.o. box 915
whippany 07981--091
+1(862)404-3698
MDR Report Key50895323
Report Number2951250-2026-00292
Device Sequence Number16142841
Product Code HHS
UDI-Device Identifier10888853003051
UDI-Public10888853003051
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
P020014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Foreign,Consumer
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2009
Device Model NumberESS305
Device Lot Number624104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2026
Supplement Date Received by Manufacturer09/30/2026
Initial Report FDA Received Date09/25/2026
Supplement Report FDA Received Date10/01/2026
Date Device Manufactured04/30/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight162 LB